MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 63616
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter was not lubricating.
 
Event or Problem Description
It was reported that the catheter was not lubricating.
 
Additional Manufacturer Narrative
Received 5 unopened personal catheters.The reported event was confirmed as manufacturer related.The samples were visually inspected for holes or damage on the package, legibility of printed numbers and letters, expiration date, correct impression, print color, missing parts of printing, position of printing, damaged component, foreign matter.No damages were noted in returned samples.A functional test was performed on two of the samples and both of the tested samples failed lubricity test.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "intended use: the catheter is intended for urinary bladder drainage inpatients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attaches the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Precautions: urethral catheter for urological use only.Discard after use, do not resterilize.Made of silicone elastomer." (b)(4).

Brand Name
PERSONAL CATHETER¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
parque industrial aeropuerto
covington GA 30014
MDR Report Key6775684
Report Number1018233-2017-04142
Device Sequence Number1508528
Product Code KOD
UDI-Device Identifier00801741069307
UDI-Public(01)00801741069307
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2021
Device Model Number63616
Device Catalogue Number63616
Device Lot NumberJUAX0763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1